Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What are the side effects of prednisone, prograf and cellcept?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I have had a renal transplant for 12 years. I am taking prednisone, prograf and cellcept for anti-rejection. I have recently developed interstitial fibrosis in the lower lobes of my lungs. My pulmonary Doc and my Oncologist think one of the drugs may be causing this development. Have you ever heard of this side effect for any of those drugs?
Posted Thu, 13 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shanthi.E 5 hours later
Brief Answer: cellcept is likely cause Detailed Answer: Hello, I have read your concerns. Yes, Cellcept or Mycophenolate mofetal can cause interstitial fibrosis as a side effect. In fact, interstitial fibrosis of the lung is one of the potentially fatal adverse effects of the drug. Prograf or Tacrolimus can rarely cause interstitial fibrosis. There are hardly any studies to prove the same. Hence, both your pulmonary and oncology doctors are right in their interpretation. This side effect is more common with Cellcept than Prograf. Hope this information helps you. Regards,
Above answer was peer-reviewed by
Follow-up: What are the side effects of prednisone, prograf and cellcept? 17 hours later
Just to say THANK YOU very much...bad news for me, but a straight answer. XXXXXXX
Answered by Dr. Shanthi.E 16 minutes later
Brief Answer: always weight risk benefit ratio Detailed Answer: Hello XXXXXXX Thank you too. Your doctor would always weigh the risk-benefit ratio of using any drug in you. So, you must go along with what your treating doctor does. Take care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor